Side Effects of Tetanus Shot

Posted on May 8, 2016 By

Tetanus is caused by bacteria that enter our body through open wounds. In fact, even a minor scratch can be an entry point for the bacteria. Therefore, it is important that any wound is cleaned thorough and then the person should take a booster shot.

In case you are due for a tetanus shot, you should know what side effects to expect after receiving the shot. Remember, sometimes the side effects can be severe, and at other times they can be minor.

Severe side effects include seizures, damage to the brain and coma. However, side effects of this nature are very rare and many experts feel that it is difficult to say that they were actually caused by the tetanus shot.

Most people who receive tetanus vaccination often suffer from pain at the injection site. However, this pain subsides after a few days and does not require any medical treatment. You should only approach your doctor if the pain continues for more than two or three days.

One of the common symptoms of the injection is the feeling of numbness at the injection immediately after receiving the shot. This can cause pain in the neck, arms and shoulders of some people. Other common side effects include tiredness and headaches. Some people tend to vomit after receiving the shot, but this usually stops on its own. However, incase the vomiting persists, you should immediately see your doctor.

There are some people who complain of diarrhea. This is a rare occurrence. If you do have diarrhea, you should ensure that you drink a lot of water and fluids to prevent dehydration. The diarrhea should subside in a day or two.

You can also suffer from allergic reactions leading to skin rash, itching, swelling and dizziness. If you are allergic to the shot, you should immediately get yourself treated.

 

Health and Fitness